It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sleep Disorders Message Board


Sleep Disorders Board Index


Re: Real insomniacs
Mar 11, 2004
Have you had a sleep study done yet? You can't get to the root of the problem until you have one done. Then you and your GP can decide on a course of action. Of course, in the meantime if you're miserable because you can't sleep, the Dr. should be able to give you something to help you fall asleep. Prozac doesn't make since to me, since SSRIs tend to aggravate sleep problems. What are usually prescribed are tri-cyclic anti-depressants, such as Elavil and Remeron, or another early anti-depressant, Trazadone. These all have very high sedating effects, without very many side effects.
Re: Real insomniacs
Mar 11, 2004
[QUOTE=danmc15]Have you had a sleep study done yet? You can't get to the root of the problem until you have one done. Then you and your GP can decide on a course of action. Of course, in the meantime if you're miserable because you can't sleep, the Dr. should be able to give you something to help you fall asleep. Prozac doesn't make since to me, since SSRIs tend to aggravate sleep problems. What are usually prescribed are tri-cyclic anti-depressants, such as Elavil and Remeron, or another early anti-depressant, Trazadone. These all have very high sedating effects, without very many side effects.[/QUOTE]
A few months ago I tried amytryptalline. It made me like a real Zombie. Thick tongue, slurred speech, out of control. Maybe I havent given it a fair trial. The other awfull thing is, from having a decent head of long straight hair, I have now lost 75%of it. I asked my Dr. twice to check in the pharmaceutical formulary, and she did and said that hairloss was not a side effect of these drugs, so I asked the chemist to check, and she said that both the drugs I was on could cause hair loss. What do I do. Tell the Dr that she is wrong, and get her back up. I really do generally like her, and she has been very good and helpful, or do I go bald. I'm such a coward, but, I am very upset to have lost most of my hair. It will take about three years to recover, and time is not on my side. I dont actually look bald, its just horrible and wispy, and I cant wear it down anymore. Thanks for your reply. I have never heard of sleep studies done in this country. Yes I know there are sleep clinics, but I only read about them in magazines, and this op[tion has never been suggested to me.
Re: Real insomniacs
Mar 12, 2004
I have also used amytryptalline, brand name Elavil. I have not had any adverse side effects from it, although most commonly people list weight gain as a major problem. I have never heard of hair loss as a side effect of any anti-depressant. Could stress be the problem?
Sleep studies are very common. Insurance will cover them with a referral from your physician. I don't see why a GP wouldn't give a referral with a history of major sleep problems.
Re: Real insomniacs
Mar 12, 2004
[QUOTE=danmc15]I have also used amytryptalline, brand name Elavil. I have not had any adverse side effects from it, although most commonly people list weight gain as a major problem. I have never heard of hair loss as a side effect of any anti-depressant. Could stress be the problem?
Sleep studies are very common. Insurance will cover them with a referral from your physician. I don't see why a GP wouldn't give a referral with a history of major sleep problems.[/QUOTE]
I'm on fluoxetine, and carbemazepine, and these are the two that could be causing hair loss. It could be stress. Anyway. I am first day into early retirement, and it feels great. Back pain is still awfull, but I will conquer this thing. thanks for your reply. :)





All times are GMT -7. The time now is 11:22 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!